Go to Naturalis.nl

Search results

Query: keyword: "taxonomy"

AuthorFrederick N. Poeser
TitleNonrandom variation in Poecilia marcellinoi n. sp. and P. salvatoris Regan, 1907 in El Salvador (Pisces, Poeciliidae)
JournalBijdragen tot de Dierkunde / Contributions to Zoology
Volume64
Year1995
Issue4
Pages239-252
ISSN0067-8546
KeywordsPoecilia; taxonomy; new species; morphological variation; character displacement; El Salvador
AbstractA new species of the genus Poecilia Bloch & Schneider, 1801 is recorded from El Salvador. Morphological and meristic data of P. marcellinoi n. sp. and of the sympatric P. salvatoris Regan, 1907 are analysed. Intra- and interspecific variation are compared and correlated with environmental and interspecific influences. A high degree of character displacement is observed in populations from stable freshwater habitats. In habitats with presumed marine influences, this character displacement is counteracted by ecological stress. Based on the evidence presented, subspecific separation of observed ecotypes from literature is rejected.
Document typearticle
Download paperpdf document http://www.repository.naturalis.nl/document/548109